MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752203
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Fluid Discharge (2686)
Type of Reportable Event Malfunction
Event or Problem Description
The non health care professional reported that the tip was slightly clogged, affecting sculpt during cataract surgery with intraocular implant.It was unknown how the procedure was completed.There was no patient harm.This report pertains to phacoemulsification tip involved in this reported event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A customer reported during cataract surgery an ophthalmic phacoemulsification handpiece (hp) exhibited lack of aspiration, clogging and a milky fluid in eye that was difficult to aspirate.An ophthalmic phacoemulsification tip (phaco tip) was also slightly clogged affecting the sculpt phase of the surgery.The procedure was completed.Additional information was received clarifying that the phacoemulsification handpiece was not flushed properly resulted in having dried balanced salt solution (bss) that obstructed the flow creating occlusion and confirmed that there was no patient harm.This is the second product report of two products reported.This report is for the phacoemulsification tip (phaco tip) involved in the reported event.
 
Additional Manufacturer Narrative
Supplemental medical device report (smdr) #01 manufacturing report number 1644019-2024-01609 is being filed to correct the g.3 date on the initial report, filed earlier.Incorrect date of (b)(6) 2024 is being corrected to (b)(6) 2024.The phaco tip was reported initially in report manufacturing report number 2028159-2024-00834.All future reports for the phaco tip will be submitted under this manufacturing report number 1644019-2024-01609.The manufacturer internal reference number is: (b)(4).Reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The photo attached was reviewed by the manufacturing site.Photo show a handpiece with tubing attached.Reported issue cannot be confirmed from photo.A sample was not received at the manufacturing site and no lot information was provided; therefore, the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained; therefore, specific action with regards to this complaint cannot be taken.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19790185
Report Number1644019-2024-01609
Device Sequence Number14486649
Product Code LRO
UDI-Device Identifier00380657522033
UDI-Public00380657522033
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752203
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer07/22/2024
10/14/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date07/24/2024
11/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYS, ACC, OZIL TORSIONAL HP
Patient SexUnknown